Missouri, 2005

Flash Flood and Hail in Missouri, June 7, 2005

June 7, 2005 · NWS EAX · 13 events in 7 counties and zones

8 thunderstorm wind, 4 hail, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 7, 2:34 AM CST, 11 hours 26 minutes earlier.

Area forecast discussion, Jun 7, 2:34 AM CST, 11 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
334 AM CDT TUE JUN 7 2005

.DISCUSSION...
FAIRLY LOW CONFIDENCE ON FORECASTS THIS MORNING. BOTH THE 00Z RUNS
OF THE GFS AND NAM PLACING SPURIOUS BULLSEYES OF PRECIPITATION DUE
TO CONVECTIVE FEEDBACK PROBLEMS.  06Z RUN OF THE NAM NOT QUITE AS
BAD WITH THIS PROBLEM...BUT STILL NOT HIGHLY CONFIDENT ON WHERE
HEAVIEST PRECIPITATION WILL SET UP WEDNESDAY NIGHT THROUGH FRIDAY
WITH FRONTAL BOUNDARY EXPECTED TO BE JUST TO THE NORTHWEST OF THE
FORECAST AREA. WITH SOUTHWEST FLOW OVER TOP OF AREA...AND THE AREA
EXPECTED TO STAY IN THE WARM SECTOR THROUGH FRIDAY...WILL INCREASE
AREAL COVERAGE OF CHANCE POPS WEDNESDAY AFTERNOON THROUGH THURSDAY
NIGHT...BUT KEEP POP NUMBERS ABOUT THE SAME.

REGARDING TEMPS...WILL BE STARTING OFF WARMER TODAY THAN
YESTERDAY...SO AROUND 90 READINGS LOOK PLAUSIBLE. WITH A LITTLE MORE
CLOUDINESS EXPECTED ON WEDNESDAY AND THURSDAY...WILL KEEP
TEMPERATURES JUST A TOUCH COOLER...SO NO BIG CHANGES TO GOING
FORECASTS.

REGARDING DEWPOINTS...NAM APPEARS TO BE WAY OVERDOING SURFACE
DEWPOINTS BY MIDDAY ON WEDNESDAY.  HAVE GREAT DOUBTS WE WILL HAVE 80
DEWPOINTS IN KANSAS CITY BY THAT TIME. THESE HIGH DEWPOINTS THE
MODEL KEEPS COMING UP WITH ALSO FEEDS ITS GREATER INSTABILITY AND
QPF DEPICTIONS...SO THOSE NEED TO BE USED WITH CAUTION.

PC
&&

.PREV DISCUSSION...
340 PM MON...
A HUMID AND VERY UNSTABLE AIRMASS HAS OVERTAKEN THE REGION THIS
AFTERNOON. DEWPOINTS IN THE UPPER 60S COMBINED WITH TEMPERATURES IN
THE MID 80S ARE YIELDING SURFACE BASED CAPES BETWEEN 3000 AND 4000
J/KG OVER EASTERN KANSAS AND WESTERN MISSOURI. ACCORDING TO RUC
FORECAST SOUNDINGS, THERE IS NO CONVECTIVE INHIBITION OVER THE
REGION, BUT THERE IS NO FOCUS FOR STORMS THIS EVENING. THE OUTFLOW
FROM STORMS OVER CENTRAL MISSOURI THIS MORNING HAS PUSHED WEST OF
EMPORIA. CUMULUS BUILT UP TEMPORARILY AROUND 2 PM IN EASTERN KANSAS,
BUT THERE WAS NOT ENOUGH CONVERGENCE TO TRIGGER STORMS. I HAVE
REMOVED THE SLIGHT CHANCES FOR THUNDER THIS EVENING GIVEN THE LACK
OF A LIFTING MECHANISM.

SHORTWAVE RIDGING OVER THE CENTRAL UNITED STATES WILL SHIFT THE MCS
TRACK INTO THE NORTHERN PLAINS FOR THE NEXT DAY OR TWO. A WELL
DEFINED VORTICITY MAXIMA TRAVERSING THROUGH THE UPPER TROUGH OVER
THE PACIFIC NORTHWEST THIS AFTERNOON IS FORECAST BY THE GFS AND NAM
TO KNOCK DOWN HEIGHTS OVER THE NORTHERN HIGH PLAINS ON WEDNESDAY. BY
WEDNESDAY NIGHT, A WEAK COLD FRONT IS FORECAST TO STALL OVER
SOUTHERN NEBRASKA SETTING THE STAGE FOR THUNDERSTORM DEVELOPMENT
UPSTREAM OF THE PLEASANT HILL FORECAST AREA. IF STORMS CONGEAL INTO
AN ORGANIZED CLUSTER WEDNESDAY EVENING HIGH LEVELS OF INSTABILITY
OVER NORTHEAST KANSAS AND NORTHERN MISSOURI COULD CAUSE STORMS OVER
IOWA AND NEBRASKA TO DIVE SOUTH INTO THE LOW LEVEL JET. THE BEST
CHANCES FOR CONVECTION IN THIS SCENARIO ARE OVER NORTHEAST KANSAS
AND FAR NORTHERN MISSOURI. IF THIS MCS DOES EVOLVE ACCORDING TO THIS
SCENARIO EXCESSIVE RAINFALL IS A POSSIBILITY GIVEN SHORT CORFIDI
VECTORS, AND HIGH PRECIPITABLE WATER VALUES OVER NORTHERN MISSOURI.

KOCH

THE LATTER HALF OF THE WEEK FEATURES A TROF IN THE SOUTHWESTERN US.
SEVERAL WAVES ARE EXPECTED TO MOVE NORTHEAST ACROSS THE CENTRAL
PLAINS...POSSIBLY PHASING WITH WAVES IN THE NORTHERN STREAM.
MEANWHILE...A SURFACE FRONT REMAINS NEARLY STATIONARY FROM THE
AROUND THE MIDDLE OF KANSAS UP TO MINNESOTA.  SEVERAL CHANCES OF
THUNDERSTORMS EXIST FROM THURSDAY ON...SOME OF WHICH WILL BE
NOCTURNAL AS THE TAIL ENDS OF MCS ACTIVITY FROM LATE NIGHT TO EARLY
MORNING. THEN THERE IS ALWAYS THE QUESTION OF CONTINUED SCATTERED
ACTIVITY DURING THE DAY WITH OUTFLOW BOUNDARIES AND INSTABILITY.
THE TIMING OF THE MAIN FRONTAL PASSAGE IS UNCERTAIN...THIS MODEL RUN
IS TRENDING SLOWER. HAVE EXTENDED SLIGHT CHANCE POPS INTO
SUNDAY/NIGHT...WHICH WILL NEED TO BE MONITORED.  MAY NEED TO SLOW
SYSTEM DOWN ANOTHER DAY AND INCREASE POPS.

LVQ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 7, 11:47 AM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1247 PM CDT TUE JUN 7 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
1247 PM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WITH STRONG DAYTIME HEATING TODAY...AN ISOLATED THUNDERSTORM IS
POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HUMID AND UNSTABLE AIRMASS WILL BE SITUATED OVER EASTERN KANSAS AND
NORTHERN AND CENTRAL MISSOURI THE NEXT SEVERAL DAYS. THUNDERSTORM
CHANCES WILL INCREASE BY LATE IN THE DAY ON WEDNESDAY AS A FRONT MOVES
INTO AREAS JUST NORTHWEST OF MISSOURI. THIS FRONT...COMBINED WITH
UPPER LEVEL DISTURBANCES WILL SET THE STAGE FOR PERIODS OF
THUNDERSTORMS OVER THE CENTRAL PART OF THE COUNTRY. IF THESE STORMS
AFFECT EASTERN KANSAS AND NORTHERN AND CENTRAL MISSOURI...THEY WILL
HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. EXCESSIVE RAINFALL MAY
ALSO OCCUR LEADING TO MORE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY FROM WEDNESDAY AFTERNOON
THROUGH THE WEEKEND.

The radar

The Pleasant Hill radar (KEAX), 129 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 4 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Livingston

When
June 7, 2:00 PM CST
Where
Livingston County, 2 mi NE of Chillicothe
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
39.817, -93.517

Roof off of barn and upstairs house window blown out.

Hail, Henry

When
June 7, 2:25 PM CST
Where
Henry County, Clinton
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.383, -93.767

Thunderstorm Wind, Henry

When
June 7, 2:29 PM CST
Where
Henry County, 2 mi NW of Clinton
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.400, -93.800

Hail, Livingston

When
June 7, 2:30 PM CST
Where
Livingston County, Wheeling
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.783, -93.383

Thunderstorm Wind, Livingston

When
June 7, 2:30 PM CST
Where
Livingston County, Wheeling
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
39.783, -93.383

Large tree limbs down.

Thunderstorm Wind, Henry

When
June 7, 2:56 PM CST
Where
Henry County, Windsor
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
38.533, -93.533

Large tree limb fell on car.

Thunderstorm Wind, Johnson

When
June 7, 3:05 PM CST
Where
Johnson County, 6 mi SSE of Knob Noster
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.683, -93.517

Large tree down.

Thunderstorm Wind, Pettis

When
June 7, 3:20 PM CST
Where
Pettis County, Hughesville
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.833, -93.300

Large tree down.

Thunderstorm Wind, Saline

When
June 7, 3:26 PM CST
Where
Saline County, Sweet Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.967, -93.417

One foot diameter tree down.

Hail, Sullivan

When
June 7, 3:49 PM CST
Where
Sullivan County, 1 mi NE of Mystic
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.183, -92.917

Thunderstorm Wind, Macon

When
June 7, 5:20 PM CST
Where
Macon County, Macon
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
39.733, -92.483

Large trees down.

Flash Flood, Macon

When
June 7, 5:20 PM CST to 10:20 PM CST
Where
Macon County, Callao
Reported by
LAW ENFORCEMENT
Coordinates
39.767, -92.633

High water on Highway 36.

Hail, Livingston

When
June 7, 11:05 PM CST
Where
Livingston County, 4 mi E of Dawn
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.667, -93.550

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454795, 5454791, 5454792, 5454796, 5454797, 5454793, 5454794, 5454883, 5454884, 5454885, 5454881, 5454882, 5454798.